Advertisement

What medications can cause delirium?

Audrey K. Chun, MD
Geriatric Medicine
Medications that can cause delirium include:
  • Antihistamines: both those used for colds (e.g., Benadryl, Dimetapp, Chlor-Trimeton), and those used for acid reflux (e.g., Tagamet)
  • Muscle relaxants: Baclofen, cyclobenzaprine
  • Narcotic pain relievers: medications containing codeine, oxycodone and meperidine (Demerol)
  • Benzodiazepines: Xanax, Valium, Ativan, Klonopin, Restoril, Halcion

Continue Learning about Mental Health

A Resource for Moms with Kids Who Have Special Needs
A Resource for Moms with Kids Who Have Special Needs
To paraphrase something the actress Allison Janney once said: “If June Cleaver [Barbara Billingsley] made women in the 1950s and 60s feel bad because ...
Read More
Can respiratory problems affect my mental health?
World Federation For Mental Health (WFMH)World Federation For Mental Health (WFMH)
After cardiovascular disease, respiratory diseases, such as asthma and chronic obstructive pulmonary...
More Answers
Your Anger Management Menu
Your Anger Management MenuYour Anger Management MenuYour Anger Management MenuYour Anger Management Menu
Believe it or not, your mood is affected by your diet. Try these foods to for steady blood sugar and a better attitude all day long.
Start Slideshow
What Are Preventable Health Outcomes?
What Are Preventable Health Outcomes?

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.